Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convergence of best best $ L\sb{\infty }$-approximations


Authors: Abdallah M. Al-Rashed and Richard B. Darst
Journal: Proc. Amer. Math. Soc. 83 (1981), 690-692
MSC: Primary 41A50; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9939-1981-0630038-9
MathSciNet review: 630038
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (\Omega, \mathcal{A}, \mu)$ be a probability space and let $ \{ {\mathcal{B}_i}\} _{i = 1}^\infty $ be an increasing sequence of subsigma algebras of $ \mathcal{A}$. Let $ A = {L_\infty }(\Omega, \mathcal{A}, \mu)$, let $ {B_i} = {L_\infty }(\Omega ,{\mathcal{B}_i},\mu )$, and let $ f \in A$. Let $ {f_i}$ denote the best best $ {L_\infty }$-approximation to $ f$ by elements of $ {B_i}$. It is shown that $ {\lim _i}{f_i}(x)$ exists a.e.


References [Enhancements On Off] (What's this?)

  • [1] T. Ando and I. Amemiya, Almost everywhere convergence of prediction sequence in $ {L_p}(1 < p < \infty )$, Z. Wahrsch. Verw. Gebiete 4 (1965), 113-120. MR 0189077 (32:6504)
  • [2] R. B. Darst, Convergence of $ {L_p}$ approximations as $ p \to \infty $, Proc. Amer. Math. Soc. (to appear).
  • [3] Walter Rudin, Real and complex analysis, 2nd ed., McGraw-Hill, New York, 1974. MR 0344043 (49:8783)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A50, 46E30

Retrieve articles in all journals with MSC: 41A50, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0630038-9
Keywords: Best approximation, $ {L_\infty }$
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society